MAUDE Adverse Event Report: BIO-RAD MEDICAL DIAGNOSTICS GMBH BLOOD GROUPING REAGENT IH-CARD ABO/D(DVI-)+REV A1,B; IH-CARD ABO/D(DVI-)+REV A1,B; 288 CARDS

BIO-RAD MEDICAL DIAGNOSTICS GMBH BLOOD GROUPING REAGENT IH-CARD ABO/D(DVI-)+REV A1,B; IH-CARD ABO/D(DVI-)+REV A1,B; 288 CARDS
Catalog Number 813112100
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/02/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is our initial report on this incident.
 
Event or Problem Description
The customer reported a false negative reaction of a sample with the anti-d of ih-card abo/d(dvi-)+rev a1, b on their ih-1000 instrument.The patient was rested in 2019 and yielded at that time a weak d result.The customer did not return the complaint sample for investigational testing.Our quality control laboratory started testing their retention sample of the supposedly defective lot.This testing is still ongoing.The batch record documentation was reviewed and showed no irregularities which might have negatively affected the quality of the allegedly defective lot.The investigation of the instrument data of the affected ih-1000 is also still ongoing.
 
Event or Problem Description
The customer reported a false negative reaction of a sample with the anti-d of ih-card abo/d(dvi-)+rev a1, b on their ih-1000 instrument.The customer stated that the patient was typed as weak d in 2019.The customer did neither return the complaint sample for investigational testing nor the patient sample that caused the false negative test result.Therefore, our quality control laboratory tested their retention sample of the supposedly defective lot with different donor samples on the ih-1000.Among others, two different weak d donor samples were tested.All positive and negative reactions were correct.Both weak d samples showed positive results with the anti-d of ih-card abo/d(dvi-)+rev.A1, b.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.The instrument data and the log files of the affected ih-1000 were reviewed.The evaluation of the data shows that the interpretation of the anti-d well as negative was justified.The volume dispensed of the red blood suspension in the wells look regular and within the range.No error message was identified during the test.Different blood group test results were also reviewed and it was noticed that here, as well, the pellet size was small, but within the range.Based on the investigation, the complaint was classified as confirmed - epp (expected product performance).The complaint sample was not available, and the retention sample reacted as expected.The customer stated that the patient in question was typed as weak d in 2019 and further information was not available.The customer has now placed a note in the patient's file to let us know in case the patient has any further testing.In addition, we offered the customer to arrange for an external molecular genetic analysis if he provided us with a suitable sample from the patient.The instruction for use (ifu) contain an appropriate note in the section limitation: "very weak expressions of the d antigen may not be detected.The dvi epitope of the d antigen will not be detected with this reagent.No blood grouping reagent of monoclonal origin has yet been found that will detect all parts of the d antigen.If the detection of weak d and partial d(vi) samples is required, the samples producing negative results with this anti-d reagent should be further tested with an anti-d reagent known to detect weak d antigen expression (i.E.Ih-anti-d (rh1) blend).".
 
Additional Manufacturer Narrative
This is our final report on this incident.

Brand Name
BLOOD GROUPING REAGENT IH-CARD ABO/D(DVI-)+REV A1,B
Common Device Name
IH-CARD ABO/D(DVI-)+REV A1,B; 288 CARDS
Manufacturer (Section D)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, 63303
GM  63303
Manufacturer Contact
martina benkert
industriestrasse 1
dreieich, 63303
GM   63303
MDR Report Key17296984
Report Number9610824-2023-00036
Device Sequence Number3875252
Product Code QHR
UDI-Device Identifier07611969964529
UDI-Public(01)07611969964529(17)240503(10)9301020
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
125534
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/03/2024
Device Catalogue Number813112100
Device Lot Number9301020
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/12/2023
Supplement Date Received by Manufacturer06/12/2023
Initial Report FDA Received Date07/11/2023
Supplement Report FDA Received Date08/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
IH-1000, SN (B)(6).; IH-1000, SN (B)(6).
Patient SexUnknown